[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] rough road

On  5 Jan 99 at 21:35, email @ redacted wrote:

> Just wondering - is it normal to all of a sudden hit rough patches in the road
> when pumping? My daughter, 12, has been pumping very well since June '98. Now,
> for the last 4 weeks she seems to be going berserk (her #'s that is!). At 1st
> I thought it was hormones, but not 4 weeks worth. She's had more highs with
> ketones in the last 4 weeks than her 2 3/4 yrs. of d. Not getting action fast
> enough from her CDE, but I do have a call in (again) to them. Did any of you
> find that suddenly you needed to redo all your basals, insulin-carb ratio or
> refigure your insulin sensitivity? I know pumping is an ever changing process,
> just didn't expect this sudden and drastic situation. 

This happens on the pump and on MDI.  It used to hit me on MDI - all of a sudden I'd have to 
change the ratios for meals and alter the dosage of Ultralente.  It wasn't too much of a 
surprise when I discovered that the pump doesn't make "weird body" syndrome go away.  I'm right in 
the middle of a shift now - since Christmas I've been having to adjust my basal rates and ratios 
drastically.  It's another one of those annoying things that many "medical professionals" don't 
admit ever happens.  There are many things that can contribute to this, including a change in body 
weight, activity level, infections, stress, and all the other usual suspects.  
Randall P. Winchester
* The views expressed here are mine and do not necessarily *
* reflect the official position of anyone in particular.            *
* There's no guarantee on anything said here...
* If I say I understand something completely the only thing
* we can both be assured of is that I must have completely
* misunderstood something. 
Insulin-Pumpers website http://www.insulin-pumpers.org/